MAUDE Adverse Event Report: COVIDIEN LLC XPS® BLADE; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882569HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during procedure the bur broke inside the patient nose.No intervention planned or performed.No broken pieces of the reported product remain inside the patient's body.There was no patient injury.The procedure was completed with back-up product and there was no surgical delay.On follow-up it was reported that the tip of the bur, that splintered from the rest of the device, but was removed.Fragments removed from the patient with a clamp.The broken parts did not contained in the handpiece or in the outer blade that prevented the fragments from contacting the patient.
 
Additional Manufacturer Narrative
H3 : analysis of product 1882569hs of lot# 0222752774 found that visually, the inner shaft was broken 3.46 inches from the distal end of the inner hub when returned.The break point occurred where the spiral wrap and inner shaft connect.There was no damage to the distal diamond grit tip.Under magnification, there were striations on the proximal end of the inner shaft.Functional testing could not be performed due to the broken state of the device.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint due to physical damage.H6 : codes updated.Previous applied fdm b17, fdr c20 and fdc d14 no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key14048240
Report Number9612501-2022-00527
Device Sequence Number5554453
Product Code EQJ
UDI-Device Identifier00763000041304
UDI-Public00763000041304
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Model Number1882569HS
Device Catalogue Number1882569HS
Device Lot Number0222752774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown